Is It Safe To Take Period Delaying Pills? Here’s What Doctor Has To Say

Many of our friends might have suggested us to take over-the-counter pills to prepone or postpone our periods and these pills are super convenient but they affect our reproductive system to a great extent

Many women might have gone through times where their period cycle is coinciding with a friend’s wedding or a beach vacation. This is the time, they wished we could switch our dates.

Many of your friends might have suggested you to take over-the-counter pills to prepone or postpone your periods. These pills are super convenient, but they may affect your reproductive system to a great extent.

“Taking these pills to prepone or postpone the periods is not bad, but it should not be taken over the counter, as it can create more problems. This happens because sometimes you might think you can delay it for 10 days or maybe 15 days but you exactly don’t know which phase of the cycle you are in when you are taking this. It creates a lot of confusion when you take the medicine as you are not sure when will you get your periods back. So, you have to be very sure when you are taking the pill off the counter,” says Dr. Nupur Gupta, Founder Well Woman Clinic & Director Department of Obstetrics & Gynecology at Fortis Memorial Research Institute Gurugram.

“It is suggested not to take this off the counter, as it can create problems in pregnancy and diagnoses. Moreover, these are hormonal pills having many side effects,” she said.

“However, postponing is easy than preponing your cycle using these pills, but you should always consult your doctor before taking it”, she added.

YOU MAY LIKE TO READ: Want To Get Rid Of Period Rashes? Try Out These 5 Simple Ways To Prevent Them

Here are three ways how taking these pills for delaying periods can affect your health:

​It affects your menstrual cycle in the long run

Dr. Nupur said, “Frequently taking pills to delay periods is not a good idea as it affects your future menstrual cycles and overall reproductive health. You never know when you will you get your next cycle after taking this pill. Delaying periods by a few days can make your regular menstrual cycle irregular.”

These pills lead to very unpredictable timings of your period cycle. Some may get it soon while some may take a long period to get the next cycle. Hence, it is suggested not to use these pills as these can affect your cycles for a longer period.

Some women even end up getting pregnant as many assume that these pills also work as a contraceptive.

​It can lead to heavy bleeding

According to Dr. Nupur, women may experience heavy bleeding for a few months after they take the pills. This happens because you have delayed your cycle, and the more you delay, more your uterine lining becomes thick, resulting in heavy shedding during the next menstruation. Hence, women might experience heavier blood flows and larger blood clots.

Other side-effects

These pills have other side effects on your normal health too, like:

  • You may feel sick
  • You may go through mood swings
  • You may feel nauseous
  • It can lead to unexpected vaginal bleeding
  • And it can cause cramps
Facebook Comments